Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 58, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 19, 2000, 8:29 PM EST for 4 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2000, 8:29 PM EST (01:29 UTC)
- Expired
- Mar 19, 2000, 9:15 PM EST
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties
Counties Coweta County, GA, Harris County, GA, Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 44 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 381 m²/s²
- 0-3 km storm-relative helicity
- 632 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 200130 SVRATL GAC077-145-199-215-285-200215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 829 PM EST SUN MAR 19 2000 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COWETA COUNTY IN WEST CENTRAL GEORGIA HARRIS COUNTY IN WEST CENTRAL GEORGIA MERIWETHER COUNTY IN WEST CENTRAL GEORGIA MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA EASTERN TROUP COUNTY IN WEST CENTRAL GEORGIA * UNTIL 915 PM EST * AT 827 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF NEWNAN TO 6 MILES EAST OF LA GRANGE TO 12 MILES SOUTHWEST OF COLUMBUS...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE WOODBURY...WAVERLY HALL... PINE MOUNTAIN...LUTHERSVILLE...HOGANSVILLE...GREENVILLE... GRANTVILLE AND EAST NEWNAN SCATTERED WIND DAMAGE IS EXPECTED WITH THESE STORMS. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE COVER NOW. IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4. Z
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:00 PM EST, 5 hours 29 minutes earlier.
Area forecast discussion, Mar 19, 3:00 PM EST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EST SUN MAR 19 2000 UPPER TROUGH BECOMING INCREASINGLY MORE NEGATIVELY TILTED AND ACCELERATING OUT OF THE LOWER MISSISSIPPI VALLEY THIS EVENING. SHOULD SWEEP RAPIDLY ACROSS THE REGION OVERNIGHT WITH PLENTY OF RAINFALL IN STORE FOR NORTH AND CENTRAL GEORGIA. WITH SYSTEM PICKING UP SPEED FLASH FLOOD WATCH DOESN'T APPEAR TO BE NEEDED FOR TONIGHT...BUT WILL LEAVE IN 'RAIN HEAVY AT TIMES' WORDING. WITH COOLER SURFACE RIDGE STILL 'WEDGED' INTO NORTH GEORGIA TEMPERATURES SHOULDN'T CHANGE MUCH OVERNIGHT FROM THEIR AFTERNOON READINGS. INSTABILITY LIMITED OVER ALL BUT THE SOUTHERN REACHES OF OUR FORECAST AREA. WILL HOLD ON TO LINGERING CHANCE POPS TOMORROW MORNING IN THE EAST...WITH CLEARING SKIES AREA WIDE BY AFTERNOON. ATL 45/63/40/71 9200 CSG 50/68/42/76 8100 AHN 46/61/39/72 9300 MCN 50/66/40/75 8200 RMG 43/61/38/69 9200 .sATL...NONE. MSS
In the hours before
Special weather statement, Mar 19, 3:30 PM EST, 4 hours 59 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200130- NORTH AND CENTRAL GEORGIA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EST SUN MAR 19 2000 THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT OVER PARTS OF NORTH AND CENTRAL GEORGIA. THE MAIN THREAT IS SOUTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS... HOWEVER ISOLATED SEVERE STORMS COULD ALSO OCCUR OVER THE REMAINDER OF NORTH GEORGIA. A VIGOROUS WEATHER SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY AT MID AFTERNOON SUNDAY IS PUSHING MOIST UNSTABLE AIR NORTH OVER THE SOUTHEAST STATES. SHOWERS AND THUNDERSTORMS WERE DEVELOPING RAPIDLY OVER WESTERN ALABAMA IN ADVANCE OF THIS WEATHER SYSTEM. SCATTERED SHOWERS HAVE BEEN OCCURRING OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON HOWEVER BY TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE. THE MAIN WEATHER THREAT FROM THE THUNDERSTORMS WILL BE WIND AND HAIL DAMAGE BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. GENEROUS RAIN IS ALSO EXPECTED WITH THIS SYSTEM WITH RAINFALL AMOUNTS AROUND AN INCH LIKELY. LOCALIZED AREAS COULD SEE UP TO 2 INCHES. SPOTTERS... EMA AND OTHER EMERGENCY PERSONNEL SHOULD REMAIN ALERT TO THIS DEVELOPING WEATHER SITUATION AND BE PREPARED TO TAKE APPROPRIATE ACTION.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:46 PM EST | Severe Thunderstorm Warning | FFC | Harris, Heard, Troup | 44 min |
| Mar 19, 7:46 PM EST | Severe Thunderstorm Warning | FFC | Muscogee | 44 min |
| Mar 19, 8:10 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 50 min |
| Mar 19, 8:29 PM EST | Severe Thunderstorm Warning | FFC | Muscogee | 46 min |
| Mar 19, 8:46 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.